Thunderstorm Wind, Parke
- When
- June 18, 5:07 PM EST
- Where
- Parke County, Mecca
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 39.733, -87.333
Trees were downed.
A complex of damaging wind-producing severe thunderstorms moved through the heart of central Indiana on the evening of 18 June 2006, the second damaging wind event in as many days.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
A complex of damaging wind-producing severe thunderstorms moved through the heart of central Indiana on the evening of 18 June 2006, the second damaging wind event in as many days.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 18, 1:40 PM EST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 240 PM EDT SUN JUN 18 2006 .DISCUSSION...UNSETTLED WX PTN XPCTD ACRS THE AREA FOR THE NEXT COUPLE OF DAYS AS ONE SYS...CURRENTLY NR THE MS RVR...PASSES THRU THE AREA TONIGHT. ANOTHER SYS IN THE NRN STREAM WL DROP SEWD THRU THE GRTLKS ON MON. MODELS IN GOOD AGREEMENT OVERALL. FCST FOCUS CENTERS ON POPS. IN THE NR TERM...CONVECTION CURRENTLY DVLPG AHEAD OF UPPR LVL SYS NR THE MS RVR. SYS AND ITS ASSOCIATED CONVECTION IS XPCTD TO PASS THRU THE AREA EARLY TONIGHT. WL GO WITH LIKELY POPS ALL AREAS TIL ABOUT 190600Z...THEN TAPER OFF TO CHC POPS AFT THAT. WS507 IN EFFECT TIL 190100Z FOR PARTS OF THE SRN CWA. IN THE LTR PDS...NRN STREAM TROF BEGINS TO DIG SEWD INTO THE AREA MON AFT/EVEN. INSTABILITY APPEARS TO BE QUITE HIGH AND MID LVL LAPSE RATES ARE STEEP AS WELL. WL GO WITH CHC POPS ON MON/MON EVEN AS A RESULT. MODEL TRENDS HV BEEN SLOWING DOWN CDFNT...AND NOW SOME OF THE MODELS HINT THAT FNT MAY END UP STALLING OUT ACRS THE AREA. DUE TO THIS POSSIBILITY...WL BE ADDING CHC POPS FOR TUES INTO THE MIDDLE OF THE WEEK. LO LVL THICKNESSES AND TRAJECTORIES SUGGEST NGM MOS MAY BE TOO COOL WITH THE TEMPS...ESPECIALLY IN THE LTR PDS. WL BUMP THE GUIDANCE UP A FEW DEGS AT THOSE TIMES. && .AVIATION DISCUSSION...FOR 18Z TAF ISSUANCE...AXIS OF CLOUDS AND SCT PRECIP WILL CONTINUE TO BRING MAINLY MVFR CIGS AND VISIBILITIES TO THE TAF SITES THROUGH 20Z OR SO. BRIEF PERIODS OF IFR VISIBILITIES WILL ALSO BE POSSIBLE AT LAF UNTIL THE INITIAL RAIN SHIELD MOVES NORTH OF ALL SITES. IN A NUTSHELL, LOOK FOR PREVAILING MVFR CIGS AND VIS CONDS UNTIL A SECOND WAVE OF CONVECTION DEVELOPS ACROSS IL AND MOVE ENE AFTER 21Z. THIS SECOND AND MORE INTENSE AREA OF CONVECTION SHOULD IMPACT MOST IF NOT ALL TAF SITES BETWEEN 22Z AND 03Z TONIGHT. EXPECT A PERIOD OF IFR VISIBILITIES WITH ANY STORMS. OVERALL, THE PREVIOUS FCST AND TIMING LOOK GOOD THIS THE WINDOW OF BEST THUNDERSTORM CHCS. AFTER 06Z, EXPECT MORE MVFR CIGS AND VISIBILITIES AS THE AREA REMAINS IN A HUMID AIRMASS. THERE IS SOME HINT THAT CIGS MAY RISE TO VFR CATEGORY LATE TONIGHT THROUGH 18Z MON...AHEAD OF ANOTHER COLD FRONT. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. AVIATION...CO PUBLIC...JAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 520 PM EDT SUN JUN 18 2006 INZ021-028>031-035>049-051>057-060>065-067>072-190915- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 420 PM CDT SUN JUN 18 2006 /520 PM EDT SUN JUN 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS CENTRAL INDIANA THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND HEAVY RAIN THE PRIMARY THREATS. HOWEVER...LARGE HAIL OR AN ISOLATED TORNADO ARE ALSO POSSIBLE. CLOUD TO GROUND LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. THE THREAT FOR SEVERE WEATHER WILL DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ACTIVE PATTERN ACROSS THE REGION WILL BRING A CHANCE OF THUNDERSTORMS EACH DAY. STRONG TO SEVERE STORMS ARE POSSIBLE MONDAY AFTERNOON. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED FROM TUESDAY THROUGH SATURDAY WITH THE PRIMARY THREATS BEING CLOUD TO GROUND LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The Indianapolis radar (KIND), 90 km away, was scanning. The volume nearest the first event began at 22:08 UTC.
5 thunderstorm wind. Local standard time, as filed.
Trees were downed.
Trees were downed.
Trees were downed.
Trees were downed.
Trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513747, 5513748, 5513749, 5513750, 5513751.